Jump to content


Photo
- - - - -

Urinating Issues




  • Please log in to reply
1 reply to this topic

#1 a_bomb199

a_bomb199

    New Member

  • Members
  • 2 posts
  • Gender:Male
  • Spinal Injury Level:c-6,c-7 break and fuse

Posted 04 January 2010 - 10:16 PM



ok I've had an issue with Foley catheters.. after about a week of having one in i start to tingle. as if i were having trouble draining.. i replace the catheter with a new 1 but i get headaches and sweats immediately after i fill the balloon... any suggestions on why and how to correct the problem?

#2 *Tortfeasors*

*Tortfeasors*
  • Guests

Posted 05 January 2010 - 09:05 AM



ok I've had an issue with Foley catheters.. after about a week of having one in i start to tingle. as if i were having trouble draining.. i replace the catheter with a new 1 but i get headaches and sweats immediately after i fill the balloon... any suggestions on why and how to correct the problem?


maybe you are filling the balloon before the tube is far enough into your bladder, so it's putting pressure on your urethra

I keep pushing mine way in there after I see urine start draining down the tube, fill the balloon, then gently tug back until the balloon seems to be resting in place

btw, are you using 5ml or 10ml balloon? if your bladder capacity has shrunk over time, the 10ml might be too much

and a question: I have anti-reflux valves in the bags, but does tubing also come anti-reflux?
I have near full sensation in my bladder (though control/voiding issues especially overnight), and I sometimes feel when I lay down that some of the urine recently flowed into the top of the tube is backing up into my bladder... this cannot be good, and I worry all the time about it causing infections, so I am constantly re-positioning and playing gravity games with the tubing instead of resting



This website is a way for those with spinal cord injuries to share experiences and advice. Any medical matters, treatments or alternative therapies discussed on this website should be thoroughly reviewed by a medical professional or therapist before being acted upon. Under no circumstances should you alter prescribed medication or a medical care plan without consulting your doctor or care plan supervisor first.